Well, it didn't make ME sleepy. I think the biggest side effect complaint (that wears off quickly) with Keppra, is it makes you feel a little off-balance (although not dizzy) for the first week or so, then that subsides and then it's rare that anybody has any side-effects.
Keppra is an AED, though. You can't keep going on and off of it. Once you take it, you need to stay on it. Actually, I'm surprised you're going on and off of baclofen and neurontin, too! But that's neither here nor there, I guess.
Keppra is a REALLY safe drug, though, because unlike most others, it does not metabolize in the liver at all.
It helps with neurological pain and phasic spasticity, but not necessarily tonic spasticity. Tonic is the type that draws your leg up or something, and you can't straighten it. Phasic is more those painful cramp-like things you get here and there. That's how I describe them anyway.
Of course, just like any drug (no matter how safe to your body it is), different people may experience different things. But overall, is Keppra known to exhibit much of a side-effect profile at all? Nope. That's what all the excitement about Keppra was (and still is). The extreme safety of it and overall lack of side effects. And it doesn't interact with other drugs, so it can be prescribed in combination with just about anything.
Here....go to this website. http://www.topix.net/drug/keppra
There are a couple of articles on there that are really good. The one regarding MS pain and spasticity is the one I originally saw somewhere else (back in January) and thought, "Hey, I wanna try THAT one"! The rest is history.
Now I see a brand new discovery regarding levetiracetam is there, also (regarding additional benefits of levetiracetam with CNS diseases). Yep.....I knew it would only be a matter of time.
Again, I refer to my original research Arron so graciously posted for me on the home page here, regarding my suspicions about levetiracetam (especially in combination with desipramine). Just a matter of time before they all catch up with me. hehehe.......
P.S. In my ongoing conversations with the NMSS, I had mentioned once that I noticed that one of the two drugs I was taking (either desipramine or levetiracetam) had now stopped my tremors, too. I suspected it was probably levetiracetam, and now I think I was correct. Some other recent research that I ran across recently that came out on levetiracetam found that it helps dyskinesia in Parkinsons's (some Parkinson's tremors are made worse by taking the very drug they need to take to HELP the disease, and combining levetiracetam with it, helps to negate that particular side-effect from the original drug), and now this more recent news article makes reference in the footnotes about perhaps having found some substantiation for suspecting levetiracetam might prove beneficial for essential tremor. Hmmmmmmmmm......well, I'll be darned! I'm being proven correct again for my suspicions that Keppra helped my tremors, too. I'll be darned!